Delaware, 2010Strong Wind in Delaware, January 2 to 3, 2010
January 2 to 3, 2010 · NWS PHI · 4 events in 4 counties and zones
Strong and gusty west to northwest winds occurred for nearly twenty-four hours across Delaware from the evening of the 2nd through the afternoon of the 3rd. Peak wind gusts averaged around 50 mph and downed weak trees, tree limbs and power lines and resulted in widely scattered power outages.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong and gusty west to northwest winds occurred for nearly twenty-four hours across Delaware from the evening of the 2nd through the afternoon of the 3rd. Peak wind gusts averaged around 50 mph and downed weak trees, tree limbs and power lines and resulted in widely scattered power outages.
Peak wind gusts included 53 mph in Lewes (Sussex County), 50 mph at the New Castle County Airport, 48 mph in Sandtown (Kent County) and 47 mph in Dover (Kent County).
The strong winds were caused by the pressure difference between an intense low pressure system that retrograded from the Nova Scotia coastal waters to the Gulf of Maine on the 2nd and 3rd and a strong high pressure system located over the northern plains. The strongest winds occurred as the low pressure system continued its retrogression west through Nova Scotia on the evening of the 2nd and persisted until the low started to weaken and move to the east again, on the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 2, 2:56 PM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Jan 2, 2:56 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EST SAT JAN 2 2010
.SYNOPSIS...
MEGA LOW PRESSURE SYSTEM OFFSHORE OF THE NORTHEAST UNITED STATES
WILL BEGIN TO RAPIDLY DEEPEN THROUGH SUNDAY. THE LOW WILL WOBBLE A
BIT TO THE WEST AND THEN BACK TO THE NORTHEAST BEFORE HEADING
FURTHER TO THE NORTH ON MONDAY. ARCTIC HIGH PRESSURE TRIES TO BUILD
IN ON TUESDAY BUT IS SUPPRESSED TO THE SOUTH BY A MID-WEST LOW
PRESSURE SYSTEM. THIS SYSTEM SKIRTS BY JUST TO OUR SOUTH AND EAST ON
FRIDAY AND THEN HEADS NORTHEAST ON SATURDAY ALONG THE EASTERN
SEABOARD.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A 20Z SURFACE ANALYSIS SHOWS AN INTENSE AREA OF LOW PRESSURE OFF THE
NEW ENGLAND COAST WHILE HIGH PRESSURE CONTINUES TO SIT OVER THE
MID-WEST. STRONG GUSTY NORTHWEST WINDS HAVE BEEN BLOWING THROUGH THE
REGION FOR A MAJORITY OF THE DAYTIME HOURS TODAY AND MODEL SOUNDINGS
INDICATE THAT THIS TREND WILL CONTINUE THROUGH THE OVERNIGHT HOURS
SPILLING INTO SUNDAY. DUE TO THIS, HAVE HOISTED A WIND ADVISORY FOR
ALL ZONES TONIGHT THROUGH SUNDAY EVENING.
DECENT CAA TAKING PLACE ACROSS THE REGION TONIGHT AND AS THE LOW
OFFSHORE DEEPENS RAPIDLY, SO WILL THE STRENGTH OF THE CAA. OVERNIGHT
LOWS WERE A BLEND OF THE MET/MAV TO ACCOUNT FOR ANY LARGE
DISCREPANCIES BETWEEN THE TWO. LOWS WILL RANGE FROM THE TEENS TO
SINGLE DIGITS IN OUR FAR NORTHERN ZONES. COUPLED WITH STRONG
SUSTAINED WINDS, WIND CHILLS WILL DEFINITELY BE AN ISSUE IN THE FAR
NORTHERN ZONES WITH VALUES WILL BE WELL BELOW ZERO. ELSEWHERE VALUES
WILL BE IN THE NEAR ZERO OR SLIGHTLY ABOVE. DUE TO THE ABOVE WE HAVE
ALSO RAISED A WIND CHILL ADVISORY FOR BOTH CARBON AND MONROE
COUNTIES FOR TOMORROW MORNING.
AS FAR AS QPF GOES, THE NAM PUTS MORE LIQUID OVER THE REGION THAN DOES
THE GFS AND ECMWF TONIGHT, BUT FEELING CURRENTLY THAT WITH DEWPOINT
DEPRESSIONS STILL IN THE DOUBLE DIGITS AND A STRONG, DRY NORTHWEST
FLOW, VERY LITTLE PRECIPITATION WILL SURVIVE ALL THE WAY TO THE
GROUND. HAVE LEFT CHANCE POPS IN THE GRIDS FOR THE FAR NORTHERN
ZONES WHERE REGIONAL RADAR CURRENTLY SHOWS HIGHER RETURNS AS THE
MOISTURE CONTINUOUSLY WRAPS AROUND THE OFFSHORE LOW AND WITH A
SMALLER DEPRESSION.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
MODEL INITIALIZATION SHOWS THAT BOTH THE GFS AND ECMWF ARE TOO DEEP
WITH THE LOW PRESSURE OVER THE NORTHEAST, WHILE THE NAM IS A TAD TOO
SHALLOW. FOR ALL INTENSIVE PURPOSES, ALL THREE MODELS PLACE THE
CENTER OF THE LOW ACCORDINGLY BASED ON BUOY OBSERVATIONS AND HPC
SURFACE ANALYSIS. DECIDED IT WOULD BE BEST TO USE A BLEND OF ALL
THREE MODELS SINCE THEIR THERMAL FIELDS APPEAR TO BE FAIRLY WELL
ALIGNED WITH ONE ANOTHER WHILE TAKING INTO ACCOUNT THE STRENGTH OF
THE LOW PRESSURE.
THE BIG STORY WITH THE ABOVE SYSTEM IS GOING TO BE THE WINDS COUPLED
WITH ANOTHER SURGE OR TWO OF ARCTIC AIR. MODEL SOUNDINGS SHOW THAT
THE STRONGEST WINDS WILL OCCUR MID TO LATE MORNING ON SUNDAY.
ALTHOUGH A WEAK INVERSION OCCURS TOMORROW MORNING, STILL FELL THAT
WITH STRONG SURFACE WINDS AND MOST LOCALES WITHOUT SNOW COVER, WE
WILL NOT DECOUPLE. THE BOUNDARY LAYER DEPTH WILL DECREASE SOMEWHAT TOMORROW,
BUT WITH 45 TO 50 KNOT WINDS AT 925MB WE WILL HAVE A REALLY GOOD
CHANCE OF MIXING MOST OF THAT DOWN TO THE SURFACE AND COULD POSSIBLY
SEE GUSTS UP TO 50MPH.
AS THE MID LEVEL LOW CONTINUES TO SLIDE EASTWARD AND WITH THE
SURFACE LOW NOT SURE WHICH DIRECTION IT WANTS TO HEAD, THE SYSTEM
BEGINS TO OCCLUDE LATE SUNDAY. THE GFS AND ECMWF SHOWS A FEW WEAK
BACKDOOR FRONTS, OR SURFACE TROUGHS, THAT TRY TO PENETRATE THE REGION ON
MONDAY AND TUESDAY BUT IT APPEARS THAT ONLY AN INCREASE IN CLOUDS
ARE ON ORDER. THERE IS A CHANCE THAT WITHIN THE NORTHWEST FLOW
HIGHER TERRAIN AREAS MAY SEE SOME LIGHT SNOW SHOWERS, BUT FOR NOW
THE ATMOSPHERE APPEARS TO BE A LITTLE TOO DRY ELSEWHERE.
TEMPERATURES WILL REMAIN BELOW NORMAL WITHIN THIS ARCTIC AIR MASS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
REMAINING BELOW NORMAL TEMPERATURES. WE CONTINUE IN A COLD AND AT
TIMES BREEZY REGIME THROUGH THIS PERIOD. WHILE THE LOW IS WELL
NORTHEAST OF THE UNITED STATES...IT'S LONG REACH EXTENDS DOWN ALONG
THE U.S. COAST TO FLORIDA. PERIODIC SNOW SHOWERS WILL PINWHEEL
THROUGH THE UPPER TROUGH AND WE EXPECT TO SEE OUR SHARE ESPECIALLY
IN THE NORTHERN HALF OF THE FORECAST AREA. BY LATE THURSDAY WE
FINALLY LOSE THE NORTHWEST GRADIENT AND ENTERING A PERIOD OF
CALM(WIND-WISE) BUT ALREADY LOOMING ON THE WESTERN HORIZON IS AN
UPPER LEVEL LOW OVER THE NATIONS HEARTLAND. THE LOW WILL SPREAD SNOW
ACROSS THE OHIO VALLEY TO THE FORECAST AREA ON FRIDAY WHILE
INITIATING CYCLOGENESIS OFF THE NORTH CAROLINA COAST BY FRIDAY
AFTERNOON. WHILE THE SURFACE LOW TAKES SHAPE AND INTENSIFIES...THE
UPPER LOW HANGS BACK WITH MORE SNOW SHOWERS FOR FRIDAY NIGHT INTO
SATURDAY. THE SURFACE LOW WILL RAPIDLY INTENSIFY SOUTHEAST OF NOVA
SCOTIA AND ONCE AGAIN WE ARE IN A NORTH TO NORTHWEST FLOW THROUGH
THE WEEKEND. THE EASTERN PART OF THE UNITED STATES WILL REMAIN IN A
BROAD TROUGH INTO THE FOLLOWING WEEK.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A COLD NORTHWEST FLOW WILL CONTINUE FOR THE REMAINDER OF THIS
AFTERNOON...TONIGHT...AND SUNDAY. STRATOCUMULUS IS EXPECTED TO
INCREASE LATER THIS AFTERNOON WHERE IT HASN'T ALREADY, AT LEAST
ACCORDING TO MODEL SOUNDINGS. HOWEVER, THIS ACTIVITY SHOULD BE VFR,
AT LEAST AT THE TAF SITES. THE STRATOCUMULUS COULD BE VARIABLE LATER
TONIGHT AND EARLY SUNDAY, HOWEVER MOS GUIDANCE IS NOT IN AGREEMENT,
AS THE NAM IS A BIT MORE OPTIMISTIC. SOME SNOW SHOWERS COULD BRUSH
JUST NORTH OF THE TAF SITES; PERHAPS KABE WOULD HAVE SOME EFFECT
FROM ANY STREAMERS FROM THEN NORTHWEST, BUT THIS WAS NOT ADDED FOR
NOW AS THE PROBABILITY IS LOW.
THE BIG STORY, THOUGH, WILL BE THE GUSTY WEST-NORTHWEST WINDS. AS
THE INTENSE STORM RETROGRADES INTO THE NEW ENGLAND OFFSHORE WATERS,
THE GRADIENT IN OUR AREA WILL INCREASE MORE, AND WINDS WERE ALREADY
IN THE PROCESS OF RESPONDING THIS AFTERNOON. WINDS ARE FORECAST TO
GUST TO 35 KNOTS THIS AFTERNOON AND EARLY THIS EVENING, BUT INCREASE
TO 40 KNOTS (AND MAYBE A LITTLE MORE AT THE USUAL SUSPECT SPOTS LIKE
KPHL AND KACY) BY LATE THIS EVENING AND OVERNIGHT, AND PERSIST INTO
SUNDAY. WINDS MAY DROP A BIT LATER SUNDAY AFTERNOON, BUT FOR
SIMPLICITY'S SAKE THIS WAS NOT ADDRESSED IN THE CURRENT 30 HOUR
KPHL TAF.
.OUTLOOK...
THE COLD AND GUSTY WEST-NORTHWEST FLOW WILL CONTINUE SUNDAY NIGHT
AND INTO AT LEAST THE EARLY PORTION OF THE COMING WEEK. LITTLE IF
ANY PRECIPITATION IS EXPECTED...BUT ONCE AGAIN SOME SNOW SHOWERS MAY
AFFECT AREAS JUST TO THE NORTH OF THE TAF SITES.
&&
.MARINE...
THE GALE WARNING WHICH WAS PREVIOUSLY ISSUED WILL OF COURSE CONTINUE
FOR THE OCEAN AND DELAWARE BAY TONIGHT AND SUNDAY...AND RUN RIGHT
THROUGH MONDAY MORNING. THE INTENSIFYING LOW PRESSURE STORM CENTER
RETROGRADING INTO THE NEW ENGLAND OFFSHORE WATERS WILL BRING VERY
COLD AIR AND WINDS GUSTING OVER 40 KNOTS. THERE COULD BE A FEW GUSTS
UP TO 50 KNOTS OVER THE OCEAN WATERS IF THE 00Z ECMWF IS MORE
CORRECT. THIS WILL BE MENTIONED IN THE BODY OF THE FORECAST BUT WE
WILL RETAIN THE GALE WARNING.
WITH COLD AIR AND STRONG WINDS...THE FREEZING SPRAY ADVISORY WILL
ALSO BE CONTINUED. CONDITIONS BEGIN TO IMPROVE DURING MONDAY AS THE
LOW PULLS AWAY...BUT SEVERAL DAYS OF SMALL CRAFT ADVISORY CONDITIONS
ARE EXPECTED THEREAFTER.
&&
.TIDES/COASTAL FLOODING...
THE LOW WATER ADVISORY WILL REMAIN IN EFFECT FOR THE WATERS FROM
THIS EVENING THROUGH MONDAY. THE PERSISTENT AND STRONG AND GUSTY
WEST-NORTHWEST WINDS WILL CAUSE ANOMALIES TO FALL TONIGHT THROUGH
SUNDAY NIGHT. NEWBOLD AND PHILADELPHIA WERE ALREADY RUNNING BELOW
ZERO...AND REEDY POINT AND MARCUS HOOK WERE ALREADY CLOSE TO MINUS 1
FOOT AT MID AFTERNOON. THE PRESENT GUIDANCE SHOWS THAT THE LOWEST
WATER LEVELS WILL OCCUR WITH THE LOW TIDE SUNDAY AFTERNOON (OCEAN)
AND INTO THE EVENING (BAY AND TIDAL LOWER DELAWARE RIVER). BLOWOUT
LEVELS OF MINUS 1.8 FEET MEAN LOWER LOW WILL BE REACHED ACCORDING TO
THE GUIDANCE. THE EARLIER TIMING SEEMS JUSTIFIED IN CASE CONDITIONS
DEVELOP SOONER, WHICH HAS HAPPENED BEFORE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY FOR
PAZ054-055-060>062-067>071.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY
FOR PAZ054-055.
NJ...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY FOR
NJZ001-007>010-012>027.
DE...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY FOR
DEZ001>004.
MD...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY FOR
MDZ008-012-015-019-020.
MARINE...LOW WATER ADVISORY UNTIL 1 PM EST MONDAY FOR ANZ430-431-
450>455.
FREEZING SPRAY ADVISORY FROM 1 AM SUNDAY TO 11 AM EST MONDAY
FOR ANZ430-431-450>455.
GALE WARNING UNTIL 11 AM EST MONDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...EBERWINE
AVIATION.../
MARINE.../
TIDES/COASTAL FLOODING.../Hazardous weather outlook, Jan 2, 3:21 PM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EST SAT JAN 2 2010
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-
PAZ060>062-067>071-032030-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
321 PM EST SAT JAN 2 2010
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ054-055-032030-
CARBON-MONROE-
321 PM EST SAT JAN 2 2010
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ025-026-032030-
COASTAL ATLANTIC-COASTAL OCEAN-
321 PM EST SAT JAN 2 2010
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-032030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
321 PM EST SAT JAN 2 2010
...GALE WARNING IN EFFECT UNTIL 11 AM EST MONDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 11 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 2, 3:00 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EST SAT JAN 2 2010
DEZ001-NJZ016>019-PAZ069>071-030900-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BUCKS-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...DOYLESTOWN...
MEDIA...PHILADELPHIA
300 PM EST SAT JAN 2 2010
...LOW WATER IS EXPECTED DURING TIMES OF LOW TIDE TONIGHT THROUGH
MONDAY MORNING...
STRONG AND GUSTY NORTHWEST WINDS ACROSS OUR REGION WILL CAUSE WATER
LEVELS TO BE BELOW NORMAL...ESPECIALLY NEAR TIMES OF LOW TIDE...
TONIGHT THROUGH MONDAY MORNING. THE LOW WATER ADVISORY WILL BE IN
EFFECT FOR TONIGHT THROUGH MONDAY MORNING.
A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.
Strong Wind, Delaware Beaches
- When
- January 2, 8:00 PM EST to January 3, 6:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- January 2, 8:00 PM EST to January 3, 6:00 PM EST
- Where
- Kent forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $6,000
- Reported by
- Mesonet
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong Wind, New Castle
- When
- January 2, 8:00 PM EST to January 3, 6:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $6,000
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- January 2, 8:00 PM EST to January 3, 6:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $6,000
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Tennessee, January 2 to 15, 20105 deaths · 3 events
- Frost and Freeze in Florida, January 2 to 13, 2010$14 million · 10 events
- Avalanche in Oregon, January 2, 20101 death · 1 event
- Winter Storm and Winter Weather in Vermont, January 2 to 3, 2010$340,000 · 16 events
- Cold in Louisiana, January 2 to 11, 2010$300,000 · 4 events
- High Wind and Strong Wind in New Jersey, January 2 to 3, 2010$50,000 · 63 kt wind · 21 events
- Winter Storm and Winter Weather in New York, January 2 to 3, 2010$60,000 · 9 events
- High Wind and Strong Wind in Pennsylvania, January 2 to 3, 2010$40,000 · 51 kt wind · 10 events
- Heavy Snow and Winter Weather in Arkansas, January 2 to 4, 201033 events
- Flash Flood and Winter Storm in Maine, January 2 to 3, 201015 events
- Heavy Snow and Winter Weather in North Carolina, January 2, 20109 events
- Winter Weather in New York, January 2 to 4, 20109 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209631, 209632, 209633, 209634.